Q. Antidepressants caused weight gain. Please suggest a personalized diet to lose weight.

Answered by
Dr. Sonali Arvind Bhanushali
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 24, 2018 and last reviewed on: Oct 09, 2018

Hi doctor,

I am a 30 year old male and I have been on Cipralex 20 mg for my depression for more than a year now. When I started Cipralex 10 mg I was fine. However, when my depression worsened I was given Mirtazapine 30 mg and my weight increased a lot. I gained 15 kg in three months, mostly around my belly and hip. I consulted a psychiatrist on icliniq and he changed my medicine from Mirtaz 30 mg to Topomax 100 mg. I lost 10 kg in three months with Topomax and stopped it eventually. Nevertheless, my weight has started increasing drastically around belly and hips (after I stopped Topomax). I feel bulky and the tummy is growing out. It is so embarrassing as I am a lean guy and with belly protruding out, I am going low on confidence. I cannot leave my depression tablets but I cannot ignore my increasing weight either (I wanna lose the excess weight as well as maintain a healthy lifestyle). Could you please let me know what should I do to lose this excess weight and get back in shape? I cannot walk as I have slipped disc problem. I cannot go to the gym either as it is not recommended by doctors. I need your help in carving out a diet plan to lose this weight. Please please help me out.

Dr. Sonali Arvind Bhanushali

Dietician Fitness Expert
#

Hello,

Welcome to icliniq.com.

I went through your query which says you are on anti-depression medicine. And you are concerned about weight gain but as I can see the details given your height is 175 cm and weight is 33 kg in which case you are not overweight at all.

You need to start with proper diet plan to achieve ideal body weight.

Kindly get back to me if there is a mistake in mentioning a weight or else we can start with the balanced diet plan.

Revert with more information to a fitness expert online --> https://www.icliniq.com/ask-a-doctor-online/fitness-expert


Was this answer helpful?

 | 

Hello,

I am sorry for the typo. My weight is 72 kg. Though my BMI may appear to be good, I wish to re-iterate that I am a lean guy and since I have gained so much weight, my tummy is growing out and weight is accumulating around hips as well. Please provide healthy lifestyle tips as well as a personalized diet plan to lose my weight around belly and hips/butts. Further, please note that I have slipped disc problem and thus gym exercises are not allowed. All I can do is walking. Anxiously waiting for your reply.

Dr. Sonali Arvind Bhanushali

Dietician Fitness Expert
#

Hello,

Welcome to icliniq.com.

Kindly go through the personalized plan below. If any query regarding same, get back.

Early morning: ½ glass of warm water + one teaspoon of flax seeds.

9.00 AM: One bowl fruit punch (combination of any three fruits) with one glass of rock salt water.

11.30 AM: lemon ginger water (grate ginger and add lemon boil and cool).

1.00 PM: Two chappati one cup veg/pulse) + one katori dal + one katori curd.

1. 45 PM green tea one cup.

4.30 PM: One bowl of kurmura.

6.30 PM: Lemon ginger water (same as morning).

8.00 PM: Eight walnuts + four almonds.

9.00 PM: Brown rice (one katori) with thick daal (one katori) two times a week/ Banana smoothie (two whole smoothies) three times a week.

Bedtime: One cup of green tea.

For further queries consult a fitness expert online --> https://www.icliniq.com/ask-a-doctor-online/fitness-expert


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Please suggest a diet plan to lose weight.

Query: Hi doctor, I have gastric problem. Can you suggest me diet plan to lose weight with consideration of my gastric problem. Please specify any precautions to be taken and mention the source of food. I am attaching my medical reports which I have done before six months. Thank you.  Read Full »

Which antidepressant is less likely to cause hyperhidrosis?

Query: Hello doctor,Every antidepressant I take causes me a lot of hyperhidrosis. Which one on the market is less likely to cause hyperhidrosis? Fluoxetine?  Read Full »

Can losing weight help keep my blood sugar in control?

Query: Hello doctor,I am 37 years old and I weigh 100 kg with a height of 168 cm. I am a pre-diabetic. I m taking Metformin these days. If I lose like say 25 kg then can I stop taking medicines and control my blood sugar normally? Can this diabetes be cured?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Fitness Expert Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.